MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION

B BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION
Catalog Number 8713030
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Cardiac Arrest (1762)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the event description: a patient was being sedated for work up and the sedation involved using a propofol cri.The cri was connected to the patient and programmed to give a 2mg/kg bolus dose.However, the dose the patient received was nearly a 10x overdose.As far the anesthetist in charge of the case can see, the patient details, weight 11 kilograms (kg) , infusion rate 0.1 milligrams per kilograms per minute (mg/kg/minute) and concentration 10 milligrams per milliliter (mg/ml) were all programmed correctly.We are unsure if the bolus was accidentally programmed to deliver 20 milligrams per kilograms (mg/kg) instead of 2 milligrams per kilograms (mg/kg) or if the syringe driver genuinely malfunctioned.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Over infusion general information: complaint: (b)(4).Information to the sample: model: perfusor space article number: 8713030 serial number/batch: 674514 software version: n030005 hours of operation: 808 further information: n/a investigation results: history inspection: the device history files were read and analyzed.The device history files from 2024-10-29 were analyzed.A bd plastipak 20ml syringe was selected and the infusion started with a rate of 6,78ml/h and a volume of 17ml.After the infusion started, a bolus of 22,6ml with a rate of 568,9ml/h was started.After 2 minutes the infusion stopped, because the volume of 17ml was reached.No other abnormalities were found.Visual inspection: a visual inspection was performed.The cover caps on the screw pillars, and the production seal on the lower housing were intact and undamaged.The device is in a clean state and no visible damaged parts are to locate.Functional inspection: a functional test was performed.The device passes the self-test.A bd plastipak 50 ml syringe was inserted, and the pump identified the syringe, and it could be selected from the menu.It was possible to put the pump in operation.Individual inspection: a delivery accuracy measurement according to iec 60601-2-24 was arranged.Here a nominal flow rate of 5 ml/h was chosen.The assessed mean deviation "a" of the second operating hour was measured and resulted in a value of +0,69%.Accuracy of set delivery rate should be ± 2 % according to iec/en 60601-2-24 disassembling: during the investigation no faults could be detected, to investigate the inside of the device, only the upper housing was removed.No damage or soiling could be found.Judgment: the complaint could not be confirmed.Summing up all tests, the perfusor space operated within our specification.No product deviation.

Brand Name
PERFUSOR®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20792602
Report Number9610825-2024-00854
Device Sequence Number20785762
Product Code FRN
UDI-Device Identifier04046963716745
UDI-Public(01)04046963716745(11)200615
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8713030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown